Jump to content

worst crash ever- pulse 232, went into VTach and was BLUE!


persephone
 Share

Recommended Posts

Don't know what to say- this time I was terrified as the chest pain was horrific and I was unconscious for about four and a half minutes. My face and my lips were blue when I came round, and instead of resetting my system, I felt absolutely horrific.

So they got an ambulance- got a bit of a fright when I discovered my pulse was 232 and my bp was 160/80.

I got a bit frazzled about going to the hospital, but the amazing English tutor came with me--what a star!I was in resus for 5 hours, and they were really good- even when my pulse started showing SVT and Vtach, they were very nice about it all. And my tutor didn't leave my side- ONCE!

they didn't know pots to begin with, but did know dysautonomia. Then when I met the cardiologists, they knew exactly what pots was, and said they'd even diagnosed another young woman with it last year. This is the only hospital admission I've ever had where people have accepted that I know my body, I'm not mad, and this isn't brought on my stress0 tho that does, of course, make it worse.

They said that I am anaemic- for the first time in my life, and that probably triggered my big crash last week, since I was just SO tired I cdouldn't go on any longer. Also, they said that my potassium levels were low- it turned out they were lower than the old lady next to me who went into CArdiac Arrest while I was there.

So....that's where I've been. Oxford have said I can defer if I want, but I *really* want to try and give things another go here- what else is there? If I get that ill again, obviously I'll have to let it go, but I think I could actually keep going if I get better, and I definitely am better than I was last week!

Link to comment
Share on other sites

Hey,

I was wondering where you have been. Glad you are okay!!! Did the docs give you anything to take? Hope your feeling better very SOON! B)

Jacquie

Link to comment
Share on other sites

Wow G/F,

I get the psvt, I know the feeling of impending doom well, but Vtach, eeeekkkk. That must have been horrid. That is like my biggest fear... going into vtach. I am glad you are still with us. I am sure it is going to take a while to recover from the exhaustion. And its wonderful you found an ER that has a clue.

Feel Better

Janine

Link to comment
Share on other sites

Well, they queried prinz-metal angina, but said that they couldn't prove it one way or the other- but because my bp was so erratic, they wouldn't even give me codeine for the chest pain- paracetamol and nothing else:(

Never mind- at least they didn't treat me like I was mental! They said POTS can cause vagal spasms of the diaphragm and that's probably what caused this...sparked off by the anaemia et al

But those darned ecg pads- my skin is till red raw and itchy now, a week later! and my hands are still all bruised from the drips B)

Never mind. I am BACK and that is the main thing! :)

Link to comment
Share on other sites

Hi,

I also get a really bad skin reaction from the electrodes!!! The ER doc had to give me IV benedryl because the itching got soo freakin bad!

Link to comment
Share on other sites

sorry for the rough spot but glad that you did get better care than in the past.

hang in there,

B) melissa

Link to comment
Share on other sites

Sorry to hear of your scary episode. It sounds terribly frightening. I hope you can recover quickly. Do you think your study is pushing you too hard? I know I cling on to work as a sanity saver, but at what cost? Hope you can balance it all out. Take care. Hugs

Link to comment
Share on other sites

Pers, I'm not sure if it's sold under the same name in the UK, but I use Sarna lotion for the itchy skin--be it from the tape they use with IV's, or ecg leads, or just hives. It's a very soothing lotion that has camphor in it, which takes the sting out of the itchy spots.

Be well. Nina

Link to comment
Share on other sites

sarna is a favorite of mine too...

Link to comment
Share on other sites

Is sarna the same thing as Men-Phor Lotion??? I use that alot when i get bites, sunburns, etc.?

Jacquie

Link to comment
Share on other sites

Oh my goodness perse!! what are we going to do about you my dear!! I am very glad that you FINALY got some good medical care.. and that they knew what they were talking about..dysautonomia.

I think that you are a real trooper sticking out school...I'm not sure I could do what you are doing.. with how you have been feeling.. god bless ya Persephone!

Can you by chance cut you class load down? and go at a slower pace and still kepp your funding and stuff?? also are you able to get any one to help you with day to day things? (ie..cooking..cleaning..shopping..laundry..stuff like that??) to help take some of the stress/bourdon off your shoulders.

again perse sorry you went thru that.. but am glad that you had good caring competent doctors on board this time!!

BIG HUGS to you!

Linda

Link to comment
Share on other sites

Oh Persephone, I am so sorry. You have an amazing tutor and I am so glad you have her there for you. At least you know now that your hospital is familiar with dysautonomia that in itself is reassuring. Bless you- hang in there.

Carmen

Link to comment
Share on other sites

Persephone,

That sounds horrible! I've only had one episode similar to that (although not as severe) and I was sure I was dying at the time. I still have nightmares about it.

Please take care of yourself. You're so smart, and sweet, I'm worried that the stress you're under is going to destroy you. But hopefully this was a one-time deal.

I really hope you're feeling better now. Cortizone helps with the ecg itchies, but watch out for that, I now have anaphylactic reactions to ecg electrodes, so the allergy can progress.

Bug hugs,

Lauren

Link to comment
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.

 Share

×
×
  • Create New...